Thunderstorm Wind, Cumberland
- When
- August 4, 1:15 PM CST
- Where
- Cumberland County, 10 mi N of Crossville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -85.033
Several large trees down near U.S. Highway 127.
16 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 4, 2:25 AM CST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 AM CDT THU AUG 4 2005 .DISCUSSION...WEATHERWISE, TONIGHT WAS JUST ANOTHER LINK IN THE CHAIN OF SUMMER DOLDRUMS. IT WAS ANOTHER NIGHT OF MOSTLY CLEAR SKIES AND TEMPERATURES IN THE MID 60S TO LOWER 70S. MORE HOT WEATHER IS IN STORE FOR US TODAY, WITH THE HEAT INDEX AT BNA EXPECTED TO REACH 99 DEGREES. STILL LOOKS LIKE A FRONT WILL MOVE ACROSS THE AREA FRIDAY AND PRODUCE A CHANCE FOR THUNDERSTORMS. THE SHALLOW FRONT WILL LIKELY WASH OUT BY SUNDAY, WITH WINDS SWITCHING FROM THE NORTHEAST TO A MORE TYPICAL SOUTHERLY SUMMERTIME DIRECTION. THE GFSMEX EXTENDED FORECAST STILL LOOKS A LITTLE SUSPECT WITH ITS MOISTURE AND PRECIP SOLUTION DURING THE FIRST HALF OF NEXT WEEK. GFS HAS ALREADY SHOWN SOME INCONSISTENCY IN ITS HANDLING OF WEAK GULF COAST LOW PRESSURE SYSTEM AND, BASED ON MINIMAL MODEL CONFIDENCE FOR THAT PERIOD, AM HESITANT TO PUSH POPS ABOVE CLIMO FOR THAT PERIOD (AS SUGGESTED BY MEX DATA). LOOKS LIKE JUST ANOTHER DAY OF THE STATUS QUO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 96 71 92 72 / 10 10 30 20 CLARKSVILLE 95 71 90 72 / 10 20 30 20 CROSSVILLE 90 66 89 66 / 10 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES ACROSS THE MID STATE, WITH THE EXCEPTION OF THE CUMBERLAND PLATEAU, WILL RISE INTO THE MID 90S THIS AFTERNOON. THIS WILL PUSH HEAT INDICES CLOSE TO 100 DEGREES FOR THE SECOND DAY IN A ROW. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY THROUGH THE END OF THE PERIOD. HOWEVER, THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER REMAINS LOW. ROSE
The Nashville radar (KOHX), 138 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
16 thunderstorm wind, 1 hail. Local standard time, as filed.
Several large trees down near U.S. Highway 127.
Newspaper article said that strong thunderstorm winds destroyed a 40-foot by 80-foot city maintenance building just off Highway 109. Several treees were blown down in the Portland area.
Trees and power lines were down on Blue Creek Rd.
Tree down on Highway 42.
CB antenna blown down and also large tree branches.
Trees down around the county.
A tree was blown down.
Roof was blown off a building. Numerous trees were down.
4 to 5 roads were blocked with downed trees.
Trees down countywide.
2 trees were blown down.
Strong thunderstorm winds tore away half of the gymnasium roof at the Coffee County Middle School in Manchester. Rains from the thunderstorms left pools of water on the gym floor. The old foam roof was found to be less than the 2 inches thick the contract had called for, and is no longer under warranty.
Spotter reported trees down.
Trained spotter reported numerous tree limbs were down.
Trees down in Nunnely and Pinewood.
Trees were down across the southern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473658, 5473729, 5473728, 5473659, 5473663, 5473660, 5473661, 5473662, 5473664, 5473721, 5473722, 5473723, 5473730, 5473725, 5473724, 5473727, 5473726.